Alert archive / Alabama / River Flood Warnings in 2009

River Flood Warning 13, NWS Birmingham, AL

January 7, 20096 counties in Alabama

NWS Birmingham, AL issued this river flood warning at Jan 7, 2009, 11:15 AM CST for 6 counties in Alabama. It took effect at Jan 8, 2009, 9:59 AM CST. It was in force for 4 days.

The area

The counties it named.

The facts

Issued
Jan 7, 2009, 11:15 AM CST (17:15 UTC)
In effect from
Jan 8, 2009, 9:59 AM CST
Expired
Jan 12, 2009, 9:43 AM CST
In force
4 days
Issued by
NWS Birmingham, AL
Flood severity
Minor

Counties Chilton County, AL, Coosa County, AL, Elmore County, AL, Shelby County, AL, St. Clair County, AL, Talladega County, AL

The radar

The Birmingham radar (KBMX), 37 km from the middle of the area, began a volume at 17:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Coosa River at Logan Martin Dam (CCSA1).

Action stage
465.5 ft
Minor stage
467 ft
Moderate stage
470 ft
Major stage
475 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02405200, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS44 KBMX 071715
FLWBMX


BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE BIRMINGHAM, AL 
1115 AM CST WED JAN 07 2009

...THE NATIONAL WEATHER SERVICE IN BIRMINGHAM AL HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING LAKE IN ALABAMA... 

  LOGAN MARTIN LAKE ON THE COOSA RIVER AFFECTING ST.CLAIR...SHELBY...
  AND TALLADEGA COUNTIES.

.RISES ARE OCCURRING ON LOGAN MARTIN LAKE FOLLOWING THE RECENT
HEAVY RAINFALL...AND A FLOOD WARNING IS NOW IN EFFECT. 

SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS.  TURN 
AROUND...DONT DROWN. 

ANOTHER STATEMENT WILL BE ISSUED BY THURSDAY MORNING...OR SOONER 
IF CONDITIONS WARRANT.

ALC021-037-051-115-117-121-080515-
/O.NEW.KBMX.FL.W.0013.090109T0846Z-000000T0000Z/
/CCSA1.1.ER.090109T0846Z.090109T1200Z.000000T0000Z.NO/
1115 AM CST WED JAN 07 2009

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM AL HAS ISSUED A 

* FLOOD WARNING FOR 
  LOGAN MARTIN LAKE ON THE COOSA RIVER.
* FROM LATE THURSDAY NIGHT UNTIL FURTHER NOTICE...OR UNTIL THE 
  WARNING IS CANCELLED.
* AT  5 AM WEDNESDAY THE LAKE LEVEL WAS 464.2 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 467 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY MIDNIGHT THURSDAY NIGHT 
  AND CONTINUE TO RISE TO NEAR 467.2 FEET BY FRIDAY MORNING.
* IMPACT...AT 467 FEET...FLOODING OF SOME BOATHOUSES AND DOCKS 
  AROUND THE LAKE OCCURS

$$
9 follow-up statements
000 
WGUS84 KBMX 072047
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BIRMINGHAM, AL
247 PM CST WED JAN 07 2009


...THE FLOOD WARNING CONTINUES LOGAN MARTIN LAKE...

.THE CREST FORECAST FOR LOGAN MARTIN LAKE HAS BEEN REVISED UP.

SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS.  TURN 
AROUND...DONT DROWN. 

ANOTHER STATEMENT WILL BE ISSUED BY    MORNING...OR SOONER IF 
CONDITIONS WARRANT.

ALC021-037-051-115-117-121-080847-
/O.EXT.KBMX.FL.W.0013.090109T0747Z-000000T0000Z/
/CCSA1.1.ER.090109T0747Z.090109T1200Z.000000T0000Z.NO/
247 PM CST WED JAN 07 2009

THE FLOOD WARNING CONTINUES FOR
  THE COOSA RIVER NEAR LOGAN MARTIN DAM.
* FROM LATE THURSDAY NIGHT UNTIL FURTHER NOTICE...OR UNTIL THE 
  WARNING IS CANCELLED.
* AT 11 AM WEDNESDAY THE STAGE WAS ESTIMATED AT 465 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 467 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY FRIDAY MORNING AND 
  CONTINUE TO RISE TO NEAR 470.2 FEET BY FRIDAY MORNING.
* IMPACT...AT 467 FEET...FLOODING OF SOME BOATHOUSES AND DOCKS 
  AROUND THE LAKE OCCURS.

$$
000 
WGUS84 KBMX 080208
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BIRMINGHAM, AL
800 PM WED JAN 072009 


...THE FLOOD WARNING CONTINUES FOR THE COOSA RIVER...

.RECENT HEAVY RAINFALL HAS CAUSED FLOODING OF THE RIVER. 

SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS.  TURN 
AROUND...DONT DROWN. 

ANOTHER STATEMENT WILL BE ISSUED BY 10 AM THURSDAY...OR SOONER IF 
CONDITIONS WARRANT.

ALC021-037-051-115-117-121-081408-
/O.EXT.KBMX.FL.W.0013.090108T1630Z-000000T0000Z/
/CCSA1.1.ER.090108T1630Z.090109T1200Z.000000T0000Z.NO/
808 PM CST WED JAN 07 2009

THE FLOOD WARNING CONTINUES FOR
  THE COOSA RIVER NEAR LOGAN MARTIN DAM.
* FROM THURSDAY MORNING UNTIL FURTHER NOTICE...OR UNTIL THE WARNING 
  IS CANCELLED.
* AT  4:00 PM WEDNESDAY THE STAGE WAS 466.8 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 467.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW LATE MORNING  AND 
  CONTINUE TO RISE TO NEAR 470.2 FEET BY FRIDAY MORNING.
* IMPACT...AT 467.0 FEET...FLOODING OF SOME BOATHOUSES AND DOCKS 
  AROUND THE LAKE OCCURS

$$
000 
WGUS84 KBMX 081606
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BIRMINGHAM, AL
1006 AM CST THU JAN 08 2009


...THE FLOOD WARNING IS CANCELLED WEISS LAKE ON THE COOSA RIVER...
...THE FLOOD WARNING CONTINUES FOR LOGAN MARTIN LAKE...

.RISES CONTINUE ON WEISS LAKE AND LOGAN MARTIN LAKE...BUT WEISS
LAKE IS NOW EXPECTED TO REMAIN BELOW ESTABLISHED FLOOD STAGES.

SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS.  TURN 
AROUND...DONT DROWN. 

ANOTHER STATEMENT WILL BE ISSUED BY FRIDAY MORNING...OR SOONER IF 
CONDITIONS WARRANT.

ALC015-019-037-055-115-117-121-081636-
/O.CAN.KBMX.FL.W.0014.000000T0000Z-090108T1606Z/
/CREA1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1006 AM CST THU JAN 08 2009

THE FLOOD WARNING IS CANCELLED FOR
  WEISS LAKE ON THE COOSA RIVER.
* AT 5 AM THURSDAY THE STAGE WAS 564.6 FEET. 
* FLOOD STAGE IS 567 FEET. 
* FORECAST...THE RIVER WILL CREST BELOW NEAR 565 FEET SATURDAY
  AND REMAIN NEAR THAT LEVEL THE NEXT FEW DAYS.
* IMPACT...AT 564.5 FEET...NUISANCE FLOODING OF SOME LAKESIDE 
  PROPERTY OCCURS.

$$

ALC021-037-051-115-117-121-090406-
/O.EXT.KBMX.FL.W.0013.090108T1559Z-000000T0000Z/
/CCSA1.1.ER.090107T2313Z.090108T1100Z.000000T0000Z.NO/
1006 AM CST THU JAN 08 2009

THE FLOOD WARNING CONTINUES FOR
  LOGAN MARTIN LAKE ON THE COOSA RIVER.
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT 5 AM THURSDAY THE STAGE WAS 468.5 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 467 FEET. 
* FORECAST...THE RIVER WILL RISE TO NEAR 469.5 FEET AND THEN 
  REMAIN AROUND THAT LEVEL THE NEXT FEW DAYS.
* IMPACT...AT 467 FEET...FLOODING OF SOME BOATHOUSES AND DOCKS 
  AROUND THE LAKE OCCURS.

$$
000 
WGUS84 KBMX 091255
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BIRMINGHAM, AL
655 AM CST FRI JAN 09 2009


...THE FLOOD WARNING CONTINUES LOGAN MARTIN LAKE...

.LEVELS CONTINUE TO RISE SLOWLY ON LOGAN MARTIN LAKE...AND
A FLOOD WARNING REMAINS IN EFFECT.

SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS.  TURN 
AROUND...DONT DROWN. 

ANOTHER STATEMENT WILL BE ISSUED BY SATURDAY MORNING...OR SOONER 
IF CONDITIONS WARRANT.

ALC021-037-051-115-117-121-100055-
/O.CON.KBMX.FL.W.0013.000000T0000Z-000000T0000Z/
/CCSA1.1.ER.090107T2313Z.090109T1900Z.000000T0000Z.NO/
655 AM CST FRI JAN 09 2009

THE FLOOD WARNING CONTINUES FOR
  LOGAN MARTIN LAKE ON THE COOSA RIVER.
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT 5 AM FRIDAY THE STAGE WAS 469.8 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 467 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 469.9 FEET BY 
  THIS AFTERNOON THEN BEGIN FALLING VERY SLOWLY OVER THE NEXT FEW
  DAYS.
* IMPACT...AT 467 FEET...FLOODING OF SOME BOATHOUSES AND DOCKS 
  AROUND THE LAKE OCCURS.

$$
000 
WGUS84 KBMX 101651
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BIRMINGHAM, AL
1051 AM CST SAT JAN 10 2009


...THE FLOOD WARNING CONTINUES FOR THE COOSA RIVER...

.THE COOSA RIVER HAS CRESTED AT LOGAN MARTIN AND WILL FALL 
SLOWLY OVER THE NEXT COUPLE OF DAYS.

SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS.  TURN 
AROUND...DONT DROWN. 

ANOTHER STATEMENT WILL BE ISSUED BY SUNDAY MORNING...OR SOONER IF 
CONDITIONS WARRANT.

ALC021-037-051-115-117-121-110451-
/O.CON.KBMX.FL.W.0013.000000T0000Z-090115T0029Z/
/CCSA1.1.ER.090107T2313Z.090110T0500Z.090114T0029Z.NO/
1051 AM CST SAT JAN 10 2009

THE FLOOD WARNING CONTINUES FOR
  THE COOSA RIVER NEAR LOGAN MARTIN DAM.
* UNTIL WEDNESDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT  9:00 AM SATURDAY THE STAGE WAS 469.1 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 467.0 FEET. 
* IMPACT...AT 467.0 FEET...FLOODING OF SOME BOATHOUSES AND DOCKS 
  AROUND THE LAKE OCCURS

$$
000 
WGUS84 KBMX 110340
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BIRMINGHAM, AL
940 PM CST SAT JAN 10 2009

...THE FLOOD WARNING CONTINUES FOR THE COOSA RIVER...

.MINOR FLOODING CONTINUES ON THE COOSA RIVER.

SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS.  TURN 
AROUND...DONT DROWN. 

ANOTHER STATEMENT WILL BE ISSUED SUNDAY MORNING...OR SOONER IF 
CONDITIONS WARRANT.

ALC021-037-051-115-117-121-111540-
/O.EXT.KBMX.FL.W.0013.000000T0000Z-090114T0436Z/
/CCSA1.1.ER.090107T2313Z.090110T0500Z.090113T0436Z.NO/
940 PM CST SAT JAN 10 2009

THE FLOOD WARNING CONTINUES FOR
  THE COOSA RIVER NEAR LOGAN MARTIN DAM.
* UNTIL TUESDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT  4:00 PM SATURDAY THE STAGE WAS 468.5 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 467.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  MONDAY NIGHT.
* IMPACT...AT 467.0 FEET...FLOODING OF SOME BOATHOUSES AND DOCKS 
  AROUND THE LAKE OCCURS

$$
000 
WGUS84 KBMX 111613
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BIRMINGHAM, AL
1013 AM CST SUN JAN 11 2009


...THE FLOOD WARNING CONTINUES FOR THE COOSA RIVER...

.MINOR FLOODING CONTINUES ON THE COOSA RIVER.

SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS.  TURN 
AROUND...DONT DROWN. 

ANOTHER STATEMENT WILL BE ISSUED BY MONDAY MORNING...OR SOONER IF 
CONDITIONS WARRANT.

ALC021-037-051-115-117-121-120413-
/O.CON.KBMX.FL.W.0013.000000T0000Z-090114T0436Z/
/CCSA1.1.ER.090107T2313Z.090110T0500Z.090113T0436Z.NO/
1013 AM CST SUN JAN 11 2009

THE FLOOD WARNING CONTINUES FOR
  THE COOSA RIVER NEAR LOGAN MARTIN DAM.
* UNTIL TUESDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT  5:00 AM SUNDAY THE STAGE WAS 468.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 467.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  TOMORROW LATE EVENING .
* IMPACT...AT 467 FEET...FLOODING OF SOME BOATHOUSES AND DOCKS 
  AROUND THE LAKE OCCURS

$$
000 
WGUS84 KBMX 120338
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BIRMINGHAM, AL
938 PM CST SUN JAN 11 2009

...THE FLOOD WARNING CONTINUES FOR THE COOSA RIVER...

.MINOR FLOODING CONTINUES ON THE COOSA RIVER.

SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS.  TURN 
AROUND...DONT DROWN. 

ANOTHER STATEMENT WILL BE ISSUED MONDAY MORNING...OR SOONER IF 
CONDITIONS WARRANT.

ALC021-037-051-115-117-121-121538-
/O.EXT.KBMX.FL.W.0013.000000T0000Z-090113T2336Z/
/CCSA1.1.ER.090107T2313Z.090110T0500Z.090112T2336Z.NO/
938 PM CST SUN JAN 11 2009

THE FLOOD WARNING CONTINUES FOR
  THE COOSA RIVER NEAR LOGAN MARTIN DAM.
* UNTIL TUESDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT  4:00 PM SUNDAY THE STAGE WAS 467.6 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 467.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  TOMORROW AFTERNOON .
* IMPACT...AT 467.0 FEET...FLOODING OF SOME BOATHOUSES AND DOCKS 
  AROUND THE LAKE OCCURS

$$
000 
WGUS84 KBMX 121543
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BIRMINGHAM, AL
943 AM CST MON JAN 12 2009


...THE FLOOD WARNING IS CANCELLED FOR LOGAN MARTIN LAKE ON THE
COOSA RIVER...

.LEVELS HAVE FALLEN BELOW THE FLOOD STAGE ON LOGAN MARTIN LAKE
AND THE FLOOD WARNING IS NO LONGER IN EFFECT.

SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS.  TURN 
AROUND...DONT DROWN. 

THIS WILL BE THE LAST STATEMENT ISSUED ON THIS EVENT.

ALC021-037-051-115-117-121-121613-
/O.CAN.KBMX.FL.W.0013.000000T0000Z-090113T2336Z/
/CCSA1.1.ER.090107T2313Z.090110T0500Z.090112T0534Z.NO/
943 AM CST MON JAN 12 2009

THE FLOOD WARNING IS CANCELLED FOR
  LOGAN MARTIN LAKE ON THE COOSA RIVER.
* AT 5 AM MONDAY THE STAGE WAS 466.5 FEET. 
* FELL BELOW FLOOD STAGE AT 11:34 PM SUNDAY.
* FLOOD STAGE IS 467 FEET. 
* FORECAST...THE LAKE WILL CONTINUE TO FALL TO SLOWLY THE NEXT
  FEW DAYS...AND WILL DROP BELOW 456 FEET BY TONIGHT.
* IMPACT...AT 467 FEET...FLOODING OF SOME BOATHOUSES AND DOCKS 
  AROUND THE LAKE OCCURS.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this river flood warning went out at Jan 7, 5:30 AM CST, 5 hours 45 minutes earlier.

Area forecast discussion, Jan 7, 5:30 AM CST, 5 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
530 AM CST WED JAN 7 2009

.UPDATE...AVIATION DISCUSSION.

&&

.SHORT TERM...TODAY AND TONIGHT.

SURFACE FRONT HAS PUSHED OUT OF ALABAMA EARLY THIS MORNING THUS
BRINGING AN END TO THE BALMY 70 DEGREE TEMPERATURES OVER THE PAST
FEW DAYS. FORCING ALOFT CONTINUES TO PRODUCE LIGHT RAIN ACROSS EAST
ALABAMA BUT THIS SHOULD END BY SUNRISE TODAY. A CLOUD FREE ZONE HAS
DEVELOPED ACROSS WEST ALABAMA BUT THIS SHOULD BE SHORT LIVED AS SOME
WRAP AROUND CLOUDS ADVECT QUICKLY INTO AREA FROM MISSISSIPPI. THERE
IS JUST ENOUGH MOISTURE AND LIFT WITH SECOND WAVE OF CLOUDS FOR A
CHANCE OF LIGHT RAIN BEFORE NOONTIME. RAINFALL AMOUNTS WILL HAVE NO
IMPACT ON CURRENT FLOODING ISSUES.

TEMPERATURES WILL CHANGE MUCH TODAY FROM CURRENT READINGS DUE TO
COLD AIR ADVECTION. BIG STORY TODAY WILL BE BRISK WESTERLY WINDS.
MOD GUIDANCE SHOWS SUSTAINED WINDS OF 15 TO 20 KNOTS ACROSS MUCH OF
THE AREA TODAY AND A LAKE WIND ADVISORY WILL BE ISSUED FOR ALL OF
CENTRAL ALABAMA. WINDS SHOULD DIMINISH BELOW ADVISORY CRITERIA BY
SUNSET. SKIES WILL BEGIN TO CLEAR ACROSS WEST ALABAMA BY MID
MORNING WITH CLEARING SHIFTING EASTWARD DURING THE DAY. THERE WILL
BE ENOUGH OF A SURFACE PRESSURE GRADIENT OVERNIGHT TO KEEP
TEMPERATURES MAINLY IN THE 40S.

58/ROSE

.LONG TERM...THURSDAY THROUGH TUESDAY NIGHT.

HIGH PRESSURE WILL BE NEARBY THURSDAY AND FRIDAY KEEPING US DRY AND
NEAR SEASONAL ON TEMPERATURES. THE HIGH PRESSURE CENTER WILL SHIFT
OFF THE EAST COAST FRIDAY NIGHT ALLOWING MODEST RETURN FLOW AHEAD OF
THE NEXT ARRIVING COLD FRONT ON SATURDAY. A FEW SCATTERED SHOWERS
WILL BE POSSIBLE FROM SATURDAY MORNING THROUGH THE EARLY EVENING.
THE AIRMASS BEHIND THIS FRONT SHOULD BE COOL ENOUGH TO KEEP US AT OR
SLIGHTLY BELOW CLIMATOLOGICAL AVERAGE THROUGH MONDAY.

BEYOND MONDAY...A PATTERN EVOLUTION REALLY BEGINS TO TAKE SHAPE
WITH A BULGING WEST COAST RIDGE AND EASTERN U.S. TROUGH
DEVELOPING. SEVERAL RE-ENFORCING SHOTS OF COLDER AIR WILL BE
POSSIBLE NEXT WEEK UNDER THIS SCENARIO. THE GFS REALLY STEPS OUT
ON A LIMB WITH SOME OF THE LOWEST 1000-850 THICKNESSES I'VE EVER
SEEN (THIS FAR SOUTH) BY WEDNESDAY MORNING. HOWEVER...GONE IS THE
GULF LOW FROM YESTERDAY'S 00Z GFS RUN WHICH ADDS TO THE
CREDIBILITY OF THE ECMWF. NONETHELESS...LOOK FOR A CHANGE TO BELOW
AVERAGE TEMPERATURES NEXT WEEK.

&&

.AVIATION...12Z TAF DISCUSSION.

AN AREA OF MVFR CIGS WILL MOVE RAPIDLY EASTWARD ACROSS THE AREA THIS
MORNING. BACK EDGE OF CLOUDS SHOULD REACH TCL BY 15Z AND MOVE EAST
OF REMAINING SITES BY 18Z. A STRONG PRESSURE GRADIENT WILL DEVELOP
AND WEST WINDS WILL INCREASE TO BETWEEN 15 AND 20 KNOTS BY 15Z. THE
WINDS SHOULD DIMINISH BY 23Z.

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     50  36  55  29  55 /  30  10  10   0  10
ANNISTON    53  37  57  30  58 /  30  10  10   0  10
BIRMINGHAM  53  41  56  34  59 /  20  10  10   0  10
TUSCALOOSA  54  41  59  32  61 /  20   0   0   0  10
CALERA      54  39  58  34  60 /  20   0   0   0  10
AUBURN      57  37  60  35  60 /  30   0   0   0  10
MONTGOMERY  56  41  65  35  63 /  20   0   0   0  10
TROY        59  37  66  36  63 /  20   0   0   0  10

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY ALL COUNTIES FROM 9 AM UNTIL 6 PM.

&&

58/88/07
Hazardous weather outlook, Jan 7, 5:51 AM CST, 5 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
551 AM CST WED JAN 7 2009

ALZ011>015-017>050-080100-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
551 AM CST WED JAN 7 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TODAY AND TONIGHT.

A LAKE WIND ADVISORY IS IN EFFECT TODAY DUE TO WESTERLY WINDS
INCREASING TO 15 TO 25 MPH.

RIVER FLOODING WILL CONTINUE ACROSS A LARGE SECTION OF THE
CENTRAL ALABAMA DUE TO RECENT HEAVY RAINS. CHECK THE LATEST
FLOOD STATEMENTS FOR THE MOST RECENT RIVER STAGE AND CREST
INFORMATION.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

RIVER FLOODING WILL CONTINUE ON SOME RIVERS INTO SATURDAY.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT
EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jan 7, 6:34 AM CST, 4 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
634 AM CST WED JAN 07 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 AM     HEAVY RAIN       1 N SMOKE RISE          33.91N 86.82W
01/06/2009  E3.00 INCH       BLOUNT             AL   LAW ENFORCEMENT

            CAR STUCK IN WATER UP TO THE HEADLIGHTS ON VALLEY TRAIL.

0730 AM     HEAVY RAIN       4 SW HAYDEN             33.88N 86.80W
01/06/2009  E3.00 INCH       BLOUNT             AL   LAW ENFORCEMENT

            FLOODING ON TUMLIN DR NEAR HWY 160.

0730 AM     HEAVY RAIN       ONEONTA                 33.95N 86.47W
01/06/2009  E3.00 INCH       BLOUNT             AL   LAW ENFORCEMENT

            SEVERAL ROADS FLOODED IN AND AROUND THE CITY OF ONEONTA
            WITH SOME ROAD CLOSURES. ROAD FLOODING ALSO REPORTED IN
            HIGHLAND LAKE.

1040 AM     FLASH FLOOD      SAMANTHA                33.42N 87.61W
01/06/2009                   TUSCALOOSA         AL   EMERGENCY MNGR

            OLD FAYETTE ROAD...IN THE NORTHERN PART OF THE
            COUNTY...WAS CLOSED DUE TO BINION CREEK OVERFLOWING ITS
            BANKS.

1045 AM     FLOOD            3 SW SNEAD              34.09N 86.44W
01/06/2009                   BLOUNT             AL   EMERGENCY MNGR

            SECTION OF CR30 WASHED OUT, E1.5NW SUSAN MOORE

1133 AM     FLASH FLOOD      7 NW ATTALLA            34.09N 86.18W
01/06/2009                   ETOWAH             AL   EMERGENCY MNGR

            ONE CULVERT HAS BEEN WASHED AWAY IN WESTERN ETOWAH
            COUNTY. THE MAIN WATER LINE INTO THE COMMUNITY HAS ALSO
            BEEN WASHED AWAY. THIS WAS NEAR DEE HICKS ROAD AND MAYO
            ROAD JUST NORTH OF US 278.

0221 PM     FLOOD            3 SW SIPSEY             33.79N 87.12W
01/06/2009                   WALKER             AL   EMERGENCY MNGR

            BINGO HALL FLOODED E4FT DEPTH. RPT RCVD 1421 HWY 78 AND
            SIPSEY ROAD. VEHICLES SUBMERGED.

0230 PM     TSTM WND DMG     5 NE INDIAN SPRINGS VIL 33.41N 86.69W
01/06/2009                   SHELBY             AL   EMERGENCY MNGR

            DOUBLE TREE CIRCLE AND HICKORY HILL LANE TREES ON POWER
            LINES, HWY 119.

0233 PM     FLOOD            VERNON                  33.76N 88.11W
01/06/2009                   LAMAR              AL   EMERGENCY MNGR

            AT LEAST 27 ROADWAYS, THROUGHOUT COUNTY WITH FLOODING
            OVER ROADS. EIGHT ROADS CLOSED DUE TO WASHOUTS.
            ASSESSMENT PROVIDED 1423. CORRECTION FOR TIME

0310 PM     TSTM WND DMG     GALLANT                 34.00N 86.25W
01/06/2009                   ETOWAH             AL   PUBLIC

            DEBRIS AND TREE LIMBS DOWN IN ROADWAYS.

0310 PM     FUNNEL CLOUD     STEELE                  33.93N 86.20W
01/06/2009                   ST. CLAIR          AL   PUBLIC

0322 PM     NON-TSTM WND DMG 1 SSW CALERA            33.09N 86.76W
01/06/2009                   SHELBY             AL   EMERGENCY MNGR

            TREES DOWN ON POWER LINES ON HIGHWAY 67.

0330 PM     TSTM WND DMG     PELHAM                  33.30N 86.79W
01/06/2009                   SHELBY             AL   LAW ENFORCEMENT

            TREES DOWN ON HIGHWAY 11 AND COUNTY ROAD 334.

0334 PM     TSTM WND DMG     WESTOVER                33.35N 86.54W
01/06/2009                   SHELBY             AL   EMERGENCY MNGR

            POWER LINES DOWN ON WESTOVER ROAD.

0338 PM     TSTM WND DMG     MEADOWBROOK             33.40N 86.70W
01/06/2009                   SHELBY             AL   EMERGENCY MNGR

            TREE DOWN ON INDIAN VALLEY ROAD NEAR VALLEYDALE ROAD.

0351 PM     TORNADO          WEISS LAKE              34.21N 85.63W
01/06/2009                   CHEROKEE           AL   EMERGENCY MNGR

            WATERSPOUT ON WEISS LAKE. WATERSPOUT LIFTED ON THE EAST
            SIDE OF THE LAKE. NO REPORTS OF DAMAGE.

0356 PM     TSTM WND DMG     W BRIERFIELD IRONWORKS  33.04N 86.91W
01/06/2009                   BIBB               AL   EMERGENCY MNGR

            TREES DOWN ON DEER CREEK ROAD AND BULLDOG BEND ROAD.

0403 PM     FLASH FLOOD      SE LYNN                 34.04N 87.55W
01/06/2009                   WINSTON            AL   EMERGENCY MNGR

            BRIDGE WASHED OUT AT COUNTY ROAD 347 SE OF LYNN.

0453 PM     TSTM WND GST     OXFORD                  33.60N 85.83W
01/06/2009  E0.00 MPH        CALHOUN            AL   EMERGENCY MNGR

            NUMEROUS LARGE TREES SNAPPED OFF. DAMAGE AT SHELL
            STATION. DAMAGE AROUND QUINTARD MALL AND AT HIGH
            SCHOOL.SEVERAL EATERIES AND FUEL STATIONS SUSTAINED
            SIGNIFICANT ROOF AND STRUCTURAL DAMAGES.

0507 PM     TSTM WND DMG     TALLADEGA               33.43N 86.10W
01/06/2009                   TALLADEGA          AL   LAW ENFORCEMENT

            TREE DOWN BLOCKING THE ROAD AT TALLADEGA HIGH SCHOOL.

0659 PM     FLOOD            VERNON                  33.76N 88.11W
01/06/2009                   LAMAR              AL   EMERGENCY MNGR

            38 COUNTY WIDE ROADS AFFECTED BY FLOODING. 10 WASH OUTS.
            UPDATED FROM EARLIER ASSESSMENT.

1206 AM     TSTM WND DMG     PEROTE                  31.95N 85.71W
01/07/2009                   BULLOCK            AL   PUBLIC

            SEVERAL TREES DOWN.

&&

MROSE
Local storm report, Jan 7, 10:20 AM CST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1020 AM CST WED JAN 07 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     TSTM WND DMG     CENTRE                  34.15N 85.67W
01/06/2009                   CHEROKEE           AL   EMERGENCY MNGR

            TREES REPORTED DOWN ALL ACROSS THE COUNTY...TIME
            ESTIMATED TO BE BETWEEN 330PM AND 4PM.

&&

GOLDEN
Local storm report, Jan 7, 10:25 AM CST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1025 AM CST WED JAN 07 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     FLOOD            2 ENE GORGAS STEAM PLAN 33.66N 87.18W
01/07/2009                   WALKER             AL   EMERGENCY MNGR

            HUNDREDS OF HOMES FLOODED ALONG MULBERRY FORK NEAR HWY
            269 AND THE WARRIOR RIVER BRIDGE.

&&

GOLDEN

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 6, 6:56 PM CSTFlash Flood WarningBMXBlount, Etowah, St. Clair3 hr
Jan 6, 7:37 PM CSTRiver Flood WarningBMXGreene, Hale, Jefferson, Marengo, Tuscaloosa38 hr
Jan 6, 7:55 PM CSTFlash Flood WarningBMXCherokee3 hr
Jan 6, 8:06 PM CSTRiver Flood WarningBMXChilton, Coosa, Elmore, Shelby, Talladega14 hr
Jan 6, 8:06 PM CSTRiver Flood WarningBMXBibb, Jefferson, Shelby34 hr
Jan 6, 8:06 PM CSTRiver Flood WarningBMXCalhoun, Cherokee, Chilton, Coosa, Elmore, Etowah and 3 more18 hr
Jan 6, 8:13 PM CSTFlash Flood WarningBMXLamar, Marion, Pickens3 hr
Jan 6, 9:57 PM CSTAreal Flood AdvisoryBMXBlount, Etowah, St. Clair8 hr
Jan 6, 10:35 PM CSTAreal Flood AdvisoryBMXAutauga, Elmore, Lowndes, Montgomery3 hr
Jan 6, 10:48 PM CSTAreal Flood AdvisoryBMXLamar, Marion, Pickens7 hr
Jan 6, 11:38 PM CSTSevere Thunderstorm WarningBMXPike52 min
Jan 7, 12:04 AM CSTSevere Thunderstorm WarningBMXBarbour, Bullock, Pike56 min
Jan 7, 12:29 AM CSTSevere Thunderstorm WarningBMXBarbour, Bullock, Russell46 min
Jan 7, 12:38 AM CSTRiver Flood WarningBMXGreene, Hale, Marengo, Tuscaloosa3 days
Jan 7, 4:12 AM CSTLake Wind AdvisoryBMXAutauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more14 hr
Jan 7, 6:10 AM CSTRiver Flood WarningBMXBibb, Dallas, Perry31 hr
Jan 7, 2:20 PM CSTRiver Flood WarningBMXCalhoun, Cherokee, Coosa, Etowah, St. Clair, Shelby and 1 more20 hr

Nearby

River Flood Warnings in Alabama, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.